What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 1, 2:18 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 1, 2:18 PM CST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
318 PM CDT Thu Sep 1 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday Night)
Issued at 233 PM CDT Thu Sep 1 2022
A rather ill-defined stationary front is located from Northeast
Oklahoma, into the ArkLaTex, and southward towards Fort Polk.
Aloft, a shortwave trough is located over Central Oklahoma and has
helped initiate scattered convection across much of the forecast
area on both sides of the frontal boundary, but especially across
East Texas. Differential heating where the clouds broke earlier
today have resulted in scattered pockets of higher instability,
particularly in Southwest Arkansas and Northeast Texas, and these
pockets are where the strongest storms should be located. Severe
weather is not anticipated, but gusty winds and small hail will be
possible. If any of the storms begin to train while producing
heavy rainfall, a localized flooding threat may become an issue.
The convection should begin to diminish around or just after
sunset this evening, but a few showers and storms will probably
persist through the overnight hours north of Interstate 30 given
the proximity of the shortwave and the diffuse frontal boundary.
The center of the shortwave is expected to strength slightly
while moving northeast into Missouri on Friday. The axis of the
trough will trail back to the southwest across the Southern Plains
and should move into the forecast area during the day, likely near
the I-30 corridor around noon, and will eventually stall. With the
diffuse surface front still in the area, there will be plenty of
ascent for more scattered to widespread showers and thunderstorms
on Friday. A general repeat of today is expected as far as storm
mode, but convective coverage should be greater and slightly
farther east into the forecast area compared to today. Similar to
tonight, most of the showers and storms will diminish with the
loss of diurnal heating, but chance PoPs are still warranted
through Friday night/Saturday morning in Southeast Oklahoma and
East Texas.
CN
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 233 PM CDT Thu Sep 1 2022
Some subtle changes beginning to iron out in the long term picture,
but a good soaking remains to start the month and our holiday
weekend with some signs of improvement for Labor day as heavier
amounts shift across our parishes. The WPC excessive rainfall
outlook for days 2 into 3 shifts the Slight Risk area from NE TX to
mainly Gulf coastal areas from Brownsville to New Orleans for
Saturday with cool pooling and the further modifying OH valley air
mass of late. The marginal contour remains over all of area, but
this does show some progression of greater flooding threat risk out
of area for the weekend. The storm motion of all this abundant
convective activity will continue to remain slow, as it should this
time of year, and is why the marginal remains along with our well
soaked soils.
Coverage of thunderstorm activity in our area will begin to shift
out especially by midweek. The biggest difference from yesterday is
that our MS River valley troughing remains and slowly fills, but
will not be reinforced with the powerful short wave rotating around
the heat ridge. Yesterday this feature moved over the intermountain
west over the weekend and then dropped it down the face of the ridge
into the southern plains. Now the new model runs carry this short
wave eastward into the midWest.
However, a new weakness may eventually redevelop in the lower MS
River valley if you favor the ECMWF. Meanwhile, the GFS has
different ideas with that parent upper low well offshore of the
Atlantic seaboard instead of ECMWFs locale in PA Dutch country, with
high pressure aloft associated with the pinched off Bermuda high
building in over much of the Gulf of Mexico late in the period.
Until then we will continue with lows seeing a few upper 60s north,
but mostly lower 70s areawide to start each day. Our highs will
range from lower to mid 80s back into the upper 80s by late week if
GFS works out. /24/
&&
.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Thu Sep 1 2022
Scattered convection is rapidly developing across the area and
additional development is likely early in the period, especially
west of a line from KDEQ, to KSHV, to KAQV. The showers and
thunderstorms should gradually diminish during the evening hours,
but some convection will likely persist overnight. More showers
and thunderstorms are expected after 02/12z, likely spreading
southeast and becoming widespread across most of the area through
the end of the period. Otherwise, VFR flight conditions are
generally expected to prevail away from the precip, but there
could be some patchy MVFR ceilings and visibilities between
01/09z-02/14z, especially along and south of Interstate 20.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 87 74 86 / 40 60 30 70
MLU 72 90 73 85 / 10 30 20 50
DEQ 71 87 69 89 / 70 70 40 50
TXK 73 86 72 86 / 50 60 30 60
ELD 70 86 69 84 / 30 40 20 50
TYR 74 88 73 85 / 50 60 40 70
GGG 73 86 72 85 / 50 60 30 70
LFK 73 91 73 85 / 50 60 40 80
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...09
LONG TERM....24
AVIATION...09
Hazardous weather outlook, Sep 1, 11:45 AM CST, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1245 PM CDT Thu Sep 1 2022
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1245 PM CDT Thu Sep 1 2022
This Hazardous Weather Outlook for southern Arkansas, for northern
Louisiana, for eastern Texas and southeast Oklahoma.
.DAY ONE...This afternoon and tonight.
Scattered to numerous showers and thunderstorms will develop this
afternoon with daytime heating and a weak, but moisture laden upper
level trough over the middle Red River valley. Some of these slow
moving storms will be capable of producing locally heavy downpours
which could result in flooding of low lying and poor drainage areas.
Coverage will focus on eastern Texas today and to some extent during
the overnight hours. Gusty winds and dangerous lightning will accompany
any heavy downpours. If thunder roars, go indoors will be a good
holiday weekend motto.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous showers and thunderstorms will continue on
Friday for all of our four state area, through the upcoming weekend
and into much of next week as well as the upper level low continues
to slide to the south and east. The minor flooding threat will
continue across mainly in Northeast Texas and over into Texarkana
and Shreveport metro areas through early Saturday, but shift to
the south and east over the weekend into more of our parishes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation for minor flooding may be needed this afternoon
and again on Friday.
24
In the hours before
Special weather statement, Sep 1, 3:07 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
407 PM CDT Thu Sep 1 2022
OKZ077-TXZ096-108-109-012200-
McCurtain OK-Red River TX-Franklin TX-Titus TX-
407 PM CDT Thu Sep 1 2022
...Strong thunderstorms will impact portions of southwestern
McCurtain, eastern Franklin, northwestern Titus and Red River
Counties through 500 PM CDT...
At 406 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Manchester to near Purley. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, Clarksville, Hagansport, Mount Vernon, Bogata,
Wilkerson, Bagwell, Manchester, Purley, Valliant, Winfield, Talco,
Millerton, Garvin, Miller's Cove, Redland, Kiomatia, Johntown,
Farmers Hill and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3393 9525 3395 9520 3394 9516 3397 9516
3409 9491 3321 9495 3300 9525
TIME...MOT...LOC 2106Z 221DEG 21KT 3384 9521 3311 9522
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Sep 1, 3:57 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
457 PM CDT Thu Sep 1 2022
LAZ010-017-012230-
De Soto LA-Sabine LA-
457 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of south central De
Soto and northwestern Sabine Parishes through 530 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
Converse, or 18 miles south of Mansfield, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Converse, Oak Grove and Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near northern most Toledo Bend, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3175 9383 3177 9382 3178 9384 3180 9384
3180 9385 3181 9387 3184 9388 3186 9389
3187 9388 3188 9390 3200 9372 3174 9357
3166 9376
TIME...MOT...LOC 2156Z 155DEG 10KT 3177 9370
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
24Special weather statement, Sep 1, 3:58 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
458 PM CDT Thu Sep 1 2022
OKZ077-TXZ096-097-108>111-012245-
McCurtain OK-Camp TX-Bowie TX-Red River TX-Franklin TX-Morris TX-
Titus TX-
458 PM CDT Thu Sep 1 2022
...Strong thunderstorms will impact portions of southern McCurtain,
eastern Franklin, northwestern Bowie, northwestern Morris, Titus,
northwestern Camp and Red River Counties through 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Idabel to near Newsome. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, Clarksville, Boxelder, Idabel, Broken Bow, Omaha, Us
259 And I 30 Intersection, Cookville, Wilkerson, Dalby Springs,
Winfield, Talco, Avery, Millerton, Annona, Haworth, Garvin, Miller's
Cove, Rocky Mound and Beaverdams.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 9457 3308 9473 3299 9515 3300 9515
3299 9517 3392 9513
TIME...MOT...LOC 2158Z 245DEG 19KT 3392 9492 3302 9512
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Sep 1, 4:24 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
524 PM CDT Thu Sep 1 2022
LAZ017-TXZ153-167-012315-
Sabine LA-Sabine TX-Shelby TX-
524 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northwestern Sabine
Parish, southeastern Shelby and north central Sabine Counties through
615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Converse, or 23 miles south of Mansfield, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Milam, Zwolle, Converse, Huxley, Noble and Toledo Bend Reservoir
North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3172 9398 3185 9379 3185 9373 3166 9356
3150 9380
TIME...MOT...LOC 2224Z 055DEG 5KT 3169 9376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Sep 1, 5:00 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CDT Thu Sep 1 2022
TXZ096-108-109-012345-
Red River TX-Franklin TX-Titus TX-
600 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of northeastern
Franklin, northern Titus and southern Red River Counties through 645
PM CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Wilkerson, or 8 miles east of Hagansport, moving
southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hagansport, Boxelder, Mount Vernon, Bogata, Wilkerson, Talco, Harts
Bluff, Johntown and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3361 9495 3340 9477 3316 9522 3344 9530
TIME...MOT...LOC 2300Z 055DEG 5KT 3339 9509
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
/26/Special weather statement, Sep 1, 5:09 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
609 PM CDT Thu Sep 1 2022
LAZ010-TXZ138-151-153-020000-
De Soto LA-Panola TX-Harrison TX-Shelby TX-
609 PM CDT Thu Sep 1 2022
...A strong thunderstorm will impact portions of west central De Soto
Parish, southeastern Harrison, Panola and northwestern Shelby
Counties through 700 PM CDT...
At 609 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Deberry, or 8 miles east of Carthage, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carthage, Tenaha, Timpson, Beckville, Deberry, Elysian Fields, Gary
City, Keachi, Longstreet, Front, Fairplay, Midyett, Deadwood, Woods
and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3218 9455 3245 9419 3228 9404 3220 9404
3219 9397 3207 9387 3186 9440
TIME...MOT...LOC 2309Z 221DEG 13KT 3218 9419
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
/26/